| Model Number |
G38489 |
| Medical Device Problem Code |
Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Per medwatch form: patient underwent diagnostic arteriogram and transcatheter intervention; first stent was deployed ((b)(4) lot c1741457), and md requested an additional stent.Prior to placement, it was discovered the date on the stent packaging was expired 9-16-2022.((b)(6) lot c1769805) date of implant: (b)(6) 2022.Patient outcome: 1.Did any unintended section of the device remain inside the patient¿s body? a.If yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization? 3.Did the patient require any additional procedures due to this occurrence? 4.Did the product cause or contribute to the need for additional procedures? a.If yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? 6.Has the complainant reported that the product caused or contributed to the adverse effects? a.Please specify adverse effects and provide details.Patient/event info - notes: please provide the originator a list of any additional manufacturer questions required for investigation.Sg 08may2023 the following information has been requested via email on 30may2023.Sg 30may2023 (b)(6) ¿ lot c1741457 ¿ exp 04/02/2022 ¿ (b)(6); (b)(6) ¿ lot c1769805 ¿ exp 09/16/2022 ¿ (b)(6); in the section ¿describe event¿ the statement ¿first stent was deployed, and md requested an additional stent.Prior to placement, it was discovered the date on the stent packaging was expired 9-16-2022.¿ was (b)(6) ¿ lot c1741457 the 1st stent placed? if so was it removed due to the expiration date, or was it just a stent that you had on hand and not used? also please confirm that the second expired stent was not used on the patient?.
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014 investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
Event or Problem Description
This supplemental report is being submitted due to the completion of the investigation on the 31-jul-2023.
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The zisv6-35-125-7-100-ptx device of lot number c1741457 device, involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all zilver ptx drug-eluting peripheral stent devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label: it should be noted that the instructions for use (ifu0118) states the following: ¿do not use the stent after the ¿use by¿ date specified on the package.¿ the expiry date is documented on the packaging/label and should be adhered to.There is evidence to suggest the user did not follow the ifu or label.Image review : an image was not returned for evaluation.Root cause analysis: a definitive root cause of user error was identified from the available information.From the information available it is known that the device had expired on 02 april 2022 but the device was implanted in (b)(6) 2022.The expiry date is documented on the packaging/label that accompanies the device.As previously noted, the instructions for use which accompanies the device states ¿do not use the stent after the ¿use by¿ date specified on the package¿.The second device that was intended to be used was discovered to be expired prior to use and from the information available, it would stated that it was not used on the patient.Clarification was sought from the user on this but after 04 attempts, the questions remains unanswered.Should the information become available at a later date, the file can be re-opened and re-assessed accordingly.User/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on customer testimony and/or rep testimony.Summary of investigation: according to the initial reporter, in (b)(6) 2022, the user used an expired zilver ptx during a medical procedure.This was discovered when they went to use a second device and discovered that the 02 device was expired.They then checked the expiry on the used device and found it to be expired.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, there were no adverse effects on the patient reported.Investigation findings conclude a definitive root cause of user error was established.The user has not complied with the requirements of the packaging/label and ifu that accompanies the device.The user implanted the device (b)(6) 2022 but the device had expired in april 2022.As previously noted, the ifu states to not use the device after the use by date specified on the packaging.Complaints of this nature will continue to be monitored for potential emerging trends.